New Mexico, 2005

Hail in New Mexico, July 1, 2005

July 1, 2005 · NWS ABQ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 1, 8:07 PM MST, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 1, 8:07 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
907 PM MDT FRI JUL 1 2005

.UPDATE...SEVERE THUNDERSTORM WATCH HAS BEEN DISCONTINUED AS ALL
THUNDERSTORMS HAVE EXITED THE STATE. THERE IS A SLIGHT CHANCE OF
REDEVELOPMENT ACROSS SOUTHERN ROOSEVELT AND EASTERN CHAVES COUNTIES
OVER THE NEXT FEW HOURS. ALSO...THUNDERSTORMS OVER SOUTHEASTERN
COLORADO COULD CLIP PORTIONS OF COLFAX AND UNION COUNTIES THROUGH
MIDNIGHT. KEPT 10 POPS IN BOTH THE NORTHEAST AND SOUTHEAST CORNERS
THROUGH 3 AM. LOWERED A FEW TEMPS IN THE EAST DUE TO RAIN COOLED
AIR. IT DROPPED TO 57 DEGREES AT CLOVIS AFTER THE SEVERE STORM
PASSED TO THE NORTHEAST. WOULD EXPECT THE TEMPERATURE TO RECOVER
AROUND 7 TO 9 DEGREES WITH EAST AND SOUTHEAST WINDS OVERNIGHT. ZFP
OUT SOON. GB

&&

.PREV DISCUSSION...252 PM MDT FRI JUL 1 2005...ISOLATED
THUNDERSTORMS CURRENTLY DEVELOPING ALONG THE INTERSTATE 25 CORRIDOR
DOWN TO THE SACRAMENTO MOUNTAINS. THEY FORMED ALONG A TIGHT SURFACE
THETA E GRADIENT. THE STORMS ARE MARCHING TO THE EAST RATHER WELL
WITH STEERING FLOW BETWEEN 15 TO 20 MPH. PER MODEL FORECASTS IT
APPEARS THAT BEST CAPE WILL BE FOUND ACROSS THE NORTHEAST THIRD REST
OF THIS AFTERNOON INTO THE EVENING THUS WILL KEEP 30 POPS THERE AND
EXPAND THEM SLIGHTLY. WILL ALSO KEEP MENTION THE RISK OF SEVERE
STORMS FOR THE NORTHEAST. EAST WIND ALONG THE CENTRAL MOUNTAINS
SHOULD BE KEPT TO A MINIMUM UNLESS STORM COVERAGE INCREASES.

PRETTY SIMILAR SCENARIO ON SATURDAY WITH DEPICTED 1000 TO 2000 CAPE
ACROSS THE EASTERN PLAINS ALTHOUGH SFC THETA E GRADIENT EXPECTED TO
SHIFT EASTWARD SLIGHTLY FROM PRESENT LOCATION. STILL LOOKING AT 10
POPS OVER MAINLY THE SANGRES AND NORTHEAST HIGHLANDS DURING THE DAY
PERIOD WITH EASTERN PLAINS HAVE THE POTENTIAL FOR ISOLATED ACTIVITY
DURING THE EVENING AS ATMOSPHERE DESTABILIZES AND CAP BREAKS. TIMING
AND LOCATION OF WEAK VORTICES CIRCULATING AROUND THE UPPER LEVEL
RIDGE WILL BE HARD TO GAUGE AND THAT WILL DEPICT WHERE 30
POPS NEED TO BE.

AS FAR AS THE EXTENDED PERIOD...MODELS GOING BACK AND FORTH ON
STRENGTH AND TIMING OF BACK DOOR FRONT. WILL CONTINUE TO KEEP
SUNDAY NIGHT BUT UNSURE AS TO THE OVERALL EFFECT OTHER THAN
PROVIDING A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. UPPER
LEVEL FLOW DEPICTED TO BE RATHER FLAT ACROSS THE NORTHERN TIER
STATES THUS STRENGTH OF FRONTAL ZONE MOST LIKELY SHALLOW AND
SOMEWHAT DIFFUSE FOR MONDAY. MODELS ALSO HINTING AT A MID LEVEL
MOISTURE INTRUSION FROM MEXICO AND ARIZONA INTO FAR SOUTHWEST
AREAS. ETA MORE BULLISH THAN GFS ON THIS FOR LATER SUNDAY AND
MONDAY. THUS KEPT FORECAST VOID OF POPS FOR NOW DOWN THAT WAY BUT
WILL NEED TO BE MONITORED. WOULD BE OF THE DRIER VARIETY IF SOMETHING
DID OCCUR.

PRETTY MUCH LEFT THE REST OF THE EXTENDED ALONE AS PATTERN DOESNT
CHANGE ALL THAT MUCH. UPPER LEVEL RIDGE DEPICTED TO BUILD NORTHWARD
THE LATTER HALF OF NEXT WEEK WITH A WEAK LOW DEPICTED OVER PORTIONS
OF CALIFORNIA AND WESTERN GREAT BASIN. IF THE RIDGE AXIS STAYS
OVERHEAD OR TO THE WEST THEN MAINLY LOOK AT BACK DOOR COLD FRONTS
AND DRY LINE POSITION FOR DEFINING SHOWER AND THUNDERSTORM ACTIVITY.
OVERALL A RATHER WARM AND DRY PATTERN.

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

50
Hazardous weather outlook, Jul 1, 5:00 AM MST, 17 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 1 2005

NMZ001>021-026-021200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
550 AM MDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST NEW
MEXICO THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE
LARGE...DAMAGING HAIL TO AROUND ONE INCH IN DIAMETER AND STRONG WINDS
GUSTS AROUND 60 MPH.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 200 PM AND 900 PM MDT OVER
COLFAX...UNION...HARDING AND QUAY COUNTIES.

40

In the hours before

Local storm report, Jul 1, 7:26 PM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             PLEASANT HILL           34.52N 103.07W
07/01/2005  1.75 INCH        CURRY              NM   PUBLIC

            BROKEN WINDOW.

&&

KJ
Local storm report, Jul 1, 7:29 PM MST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
829 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     PLEASANT HILL           34.52N 103.07W
07/01/2005  70 MPH           CURRY              NM   PUBLIC

            GUSTS ESTIMATED 60 TO 70 MPH. POWER LINES DOWNED ALONG
            POWER OUTAGES.

&&

KJ
Local storm report, Jul 1, 7:30 PM MST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FUNNEL CLOUD     5 N CLOVIS              34.48N 103.20W
07/01/2005                   CURRY              NM   TRAINED SPOTTER

&&

KJ
Local storm report, Jul 1, 7:34 PM MST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     5 E CLOVIS              34.41N 103.12W
07/01/2005  60 MPH           CURRY              NM   AWOS

            52 KNOT WIND GUST AT CLOVIS MUNICIPAL AIRPORT. POWER
            OUTAGES REPORTED IN CLOVIS.

&&

KJ
Local storm report, Jul 1, 7:41 PM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
841 PM MDT FRI JUL 01 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             PLEASANT HILL           34.52N 103.07W
07/01/2005  1.75 INCH        CURRY              NM   PUBLIC

            BROKEN WINDOW.

0755 PM     TSTM WND GST     PLEASANT HILL           34.52N 103.07W
07/01/2005  70 MPH           CURRY              NM   PUBLIC

            GUSTS ESTIMATED 60 TO 70 MPH. POWER LINES DOWNED ALONG
            POWER OUTAGES.

0810 PM     FUNNEL CLOUD     5 N CLOVIS              34.48N 103.20W
07/01/2005                   CURRY              NM   TRAINED SPOTTER

0815 PM     TSTM WND GST     5 E CLOVIS              34.41N 103.12W
07/01/2005  60 MPH           CURRY              NM   AWOS

            52 KNOT WIND GUST AT CLOVIS MUNICIPAL AIRPORT. POWER
            OUTAGES REPORTED IN CLOVIS.

&&

KJ
Special weather statement, Jul 1, 8:00 PM MST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
900 PM MDT FRI JUL 1 2005

NMZ012-013-018>021-026-020315-
CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE
BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-QUAY
COUNTY-ROOSEVELT COUNTY-
900 PM MDT FRI JUL 1 2005

...SEVERE THUNDERSTORM WATCH IS CANCELED...

THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH
574 FOR THE FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS ALLOWS TO EXPIRE 6 COUNTIES

  CHAVES          CURRY           DE BACA         GUADALUPE
  QUAY            ROOSEVELT

19

The radar

The Pueblo radar (KPUX), 208 km away, was scanning. The volume nearest the first event began at 05:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Union

When
July 1, 10:45 PM MST
Where
Union County, 10 mi N of Seneca
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.783, -103.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456354.